Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 80, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 25, 1998, 2:21 PM EDT for Volusia County, Florida. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 1998, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 25, 1998, 3:25 PM EDT
- In force
- 64 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:28 PM EDT | Hail 1.75 | Daytona Beach, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170
WUUS01 KMLB 251823 RRA
SVRMLB
FLC127-251925-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT THU JUN 25 1998
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VOLUSIA COUNTY IN EAST CENTRAL FLORIDA
* UNTIL 325 PM EDT
* AT 219 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM BETWEEN DAYTONA BEACH AND DELEON SPRINGS.
MOVEMENT WAS SOUTH-SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DELAND BY 240 PM
LAKE HELEN BY 250 PM
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:10 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 25, 1:10 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 110 PM EDT THU JUN 25 1998 STORMS BEGINNING TO FIRE FROM PALATKA TO FLAGLER. ANTICIPATE STORMS TO INTENSIFY AND MOVE SOUTH-SOUTHEAST ALONG DEVELOPING SEA BREEZE FRONT ALONG IMMEDIATE EAST COAST. SOME STORMS WILL LIKELY BECOME SEVERE GIVEN DYNAMICS ALOFT. QUITE A FEW STORMS WILL LIKELY AFFECT THE REGION TODAY...BRINGING RAIN TO MANY SECTIONS WHICH HAVE NOT SEEN ANY IN AWHILE. PRECIP WILL LIKLEY LAST INTO EVENING HOURS. DISCUSSION...TROUGH UP IN GA WILL CONTINUE TO MOVE SOUTH AND EAST TODAY THROUGH TONIGHT. BEST POP TOMORROW WILL BE OVER SOUTH SECTIONS OF FA AS TROUGH WILL BE OVER C FLA TOMORROW AFTEROON. HODANISH
In the hours before
Special weather statement, Jun 25, 11:17 AM EDT, 3 hours 4 minutes before
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-251730- EAST CENTRAL FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1117 AM EDT THU JUN 25 1998 ...SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS NORTH SECTIONS OF EAST CENTRAL FLORIDA... ...HEAT INDEX VALUES NEAR 105 DEGREES THIS AFTERNOON... ...VERY HIGH FIRE DANGER WITH THICK SMOKE IN VOLUSIA COUNTY... SATELLITE IMAGERY LATE THIS MORNING INDICATED AN UPPER LEVEL DISTURBANCE OVER THE CAROLINAS MOVING SOUTH-SOUTHWEST TOWARDS THE STATE OF FLORIDA. AS THIS DISTURBANCE CONTINUES SOUTH...IT WILL HELP DESTABILIZE THE UPPER ATMOSPHERE OVER NORTH FLORIDA. THIS DISTURBANCE IN COMBINATION WITH AN UNSTABLE LOW LEVEL ATMOSPHERE WILL ALLOW STRONG TO SEVER THUNDERSTORMS TO DEVELOP OVER NORTH FLORIDA TODAY...WITH THE THUNDERSTORMS MOVING INTO THE NORTH SECTIONS OF EAST CENTRAL FLORIDA BY MID AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER THIS AFTERNOON WILL BE DAMAGING WINDS AND HAIL. STORM MOVEMENT SHOULD GENERALLY BE IN A SOUTHERLY DIRECTION AT 10 TO 15 MPH. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF A LINE FROM CLERMONT TO ORLANDO TO THE KENNEDY SPACE CENTER. A DEVELOPING TROPICAL DISTURBANCE IN THE GULF HAS INCREASED THE MOISTURE OVER THE SOUTH AND WEST SECTIONS OF EAST CENTRAL FLORIDA. THIS WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP BY LATER THIS AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY TO THE SOUTHWEST AND BE CAPABLE OF PRODUCING SIGNIFICANT AMOUNTS OF RAIN. THE GREATEST CHANCE FOR HEAVY DOWNPOURS WILL BE SOUTH OF A LINE FROM CLERMONT TO ORLANDO TO VERO BEACH. ONCE AGAIN...AFTERNOON TEMPERATURES WILL REACH THE MID 90S. THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDEX VALUES NEAR 105. IF YOU WILL BE OUTDOORS...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS. MUCH OF CENTRAL FLORIDA REMAINS VERY DRY. LIGHTNING STORMS WILL INCREASE THE THREAT FOR WILD FIRES. ALSO...BE CAREFUL TO PROPERLY EXTINGUISH ALL FIRE SOURCES...INCLUDING CIGARETTES. THICK SMOKE WILL AGAIN REDUCE VISIBILITY IN PARTS OF VOLUSIA COUNTY TODAY. IF DRIVING IN SMOKE...SLOW DOWN AND USE LOW BEAM HEADLIGHTS. MARINE INTEREST...STRONG TO SEVERE STORMS WILL AFFECT THE COASTAL WATERS BY MID TO LATER AFTERNOON. THE THUNDERSTORM ACTIVITY WILL LIKELY CONTINUE INTO THE NIGHTTIME HOURS...ESPECIALLY OFFSHORE. HODANISH
Special weather statement, Jun 25, 11:17 AM EDT, 3 hours 4 minutes before
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-251730- EAST CENTRAL FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1117 AM EDT THU JUN 25 1998 ...SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS NORTH SECTIONS OF EAST CENTRAL FLORIDA... ...HEAT INDEX VALUES NEAR 105 DEGREES THIS AFTERNOON... ...VERY HIGH FIRE DANGER WITH THICK SMOKE IN VOLUSIA COUNTY... SATELLITE IMAGERY LATE THIS MORNING INDICATED AN UPPER LEVEL DISTURBANCE OVER THE CAROLINAS MOVING SOUTH-SOUTHWEST TOWARDS THE STATE OF FLORIDA. AS THIS DISTURBANCE CONTINUES SOUTH...IT WILL HELP DESTABILIZE THE UPPER ATMOSPHERE OVER NORTH FLORIDA. THIS DISTURBANCE IN COMBINATION WITH AN UNSTABLE LOW LEVEL ATMOSPHERE WILL ALLOW STRONG TO SEVER THUNDERSTORMS TO DEVELOP OVER NORTH FLORIDA TODAY...WITH THE THUNDERSTORMS MOVING INTO THE NORTH SECTIONS OF EAST CENTRAL FLORIDA BY MID AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER THIS AFTERNOON WILL BE DAMAGING WINDS AND HAIL. STORM MOVEMENT SHOULD GENERALLY BE IN A SOUTHERLY DIRECTION AT 10 TO 15 MPH. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF A LINE FROM CLERMONT TO ORLANDO TO THE KENNEDY SPACE CENTER. A DEVELOPING TROPICAL DISTURBANCE IN THE GULF HAS INCREASED THE MOISTURE OVER THE SOUTH AND WEST SECTIONS OF EAST CENTRAL FLORIDA. THIS WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP BY LATER THIS AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY TO THE SOUTHWEST AND BE CAPABLE OF PRODUCING SIGNIFICANT AMOUNTS OF RAIN. THE GREATEST CHANCE FOR HEAVY DOWNPOURS WILL BE SOUTH OF A LINE FROM CLERMONT TO ORLANDO TO VERO BEACH. ONCE AGAIN...AFTERNOON TEMPERATURES WILL REACH THE MID 90S. THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDEX VALUES NEAR 105. IF YOU WILL BE OUTDOORS...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS. MUCH OF CENTRAL FLORIDA REMAINS VERY DRY. LIGHTNING STORMS WILL INCREASE THE THREAT FOR WILD FIRES. ALSO...BE CAREFUL TO PROPERLY EXTINGUISH ALL FIRE SOURCES...INCLUDING CIGARETTES. THICK SMOKE WILL AGAIN REDUCE VISIBILITY IN PARTS OF VOLUSIA COUNTY TODAY. IF DRIVING IN SMOKE...SLOW DOWN AND USE LOW BEAM HEADLIGHTS. MARINE INTEREST...STRONG TO SEVERE STORMS WILL AFFECT THE COASTAL WATERS BY MID TO LATER AFTERNOON. THE THUNDERSTORM ACTIVITY WILL LIKELY CONTINUE INTO THE NIGHTTIME HOURS...ESPECIALLY OFFSHORE. HODANISH
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.